Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 2, 2006, 3:13 PM EDT for Guernsey County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2006, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 2, 2006, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:20 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 2, 2:20 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT SUN JUL 2 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... IN THIS ZONAL FLOW, AS FRONT PUSHES SWD DURING THE FIRST PERIOD, WE FACE THE TYPICAL UNCERTAIN SVR WX PATTERN. ETA/NAM SHOWS GREATER CAPE S, BUT BETTER MOIST FLUX N EARLY THIS AFTN. BY 21Z, MOIST FLUX INCRESES NR MGW, WHERE CAPE IS 2400. AND BY 00Z, THINGS COULD BE DEVELOPING CNTRL AND SRN OH, WHERE FLUX GOES UP AND CAPE REACHES A SMALL AREA OF 4500. CAPE DROPS BY 03Z, BUT FLUXING CONTINUES FROM HLG SWD. WILL TRY TO MAXIMIZE POPS IN THAT REGION AT THAT TIME, CONSISTENT WITH NEIGHBORS. THINGS DROP S OF CWA BY 09Z MON. LIFTED INDEX -4 TO -5 DURING THE 1ST PERIOD. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... FRONTAL BOUNDARY STRETCHED ALONG THE UPPER OHIO VALLEY EXPECTED TO WANDER BACK AND FORTH ACROSS THE FORECAST AREA AS SHORT WAVES MOVE THROUGH IN UPPER FLOW. KEPT CHANCE POPS FOR MONDAY NIGHT...LIKELY TUESDAY EXCEPT FAR SOUTHERN COUNTIES...THEN CHANCE AGAIN WEDNESDAY. SURFACE HIGH WILL FINALLY PUSH FRONT SOUTHWARD ON THURSDAY AND WILL PROVIDE DRY CONDITIONS FOR THE LATTER PART OF THE WEEK AND THE WEEKEND. .AVIATION... HARD TO TIME EXACT TIMING OF AFTN/EVE TSTMS, BUT TRIED TO FOLLOW UPPER VORT MAX AND MOIST FLUXES ARE MENTIONED IN SHORT TERM. THUNDER SHOULD LAST LESS THAN 3 HRS, FOLLOWED BY SOME LINGERING RAIN, THEN SOME CLEARING, AND A BIT OF DAWN FOG. MON AFT 15Z, SOME SCT CU BTWN 3 AND 5 THSD FT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 2, 3:14 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 314 AM EDT SUN JUL 2 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-030715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 314 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE UPPER OHIO VALLEY REGION. THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE THROUGH MID WEEK WITH A STALLED FRONT STRETCHED ACROSS THE REGION. THROUGH TUESDAY...THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE NEXT SEVERAL DAYS. 15
In the hours before
Special weather statement, Jul 2, 2:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT SUN JUL 2 2006 PAZ009-015-016-022045- FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY 232 PM EDT SUN JUL 2 2006 THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF 50 MPH AND HAIL. THIS AREA IS IN A SEVERE THUNDERSTORM WATCH AND MAY NEED A WARNING SOON. OHZ048-057>059-068-069-PAZ021-029>032-WVZ003-004-012-021-022- 022045- COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- INCLUDING THE CITIES OF...COSHOCTON...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD... PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG... FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 232 PM EDT SUN JUL 2 2006 THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF 50 MPH AND HAIL. PONDING OF WATER CAN OCCUR IN LOW SPOTS, ESPECIALLY IN EASTERN OHIO, FROM MUSKINGUM COUNTY EASTWARD TOWARD THE OHIO RIVER.
Local storm report, Jul 2, 3:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG GREENSBURG 40.31N 79.54W
07/02/2006 WESTMORELAND PA TRAINED SPOTTER
TREES DOWN.
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 65 min |
| Jul 2, 3:00 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 60 min |
| Jul 2, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 64 min |
| Jul 2, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 65 min |
| Jul 2, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 30 min |
| Jul 2, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 60 min |
| Jul 2, 3:30 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 60 min |
| Jul 2, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 66 min |
| Jul 2, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 55 min |
| Jul 2, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 67 min |
| Jul 2, 3:33 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 27 min |
| Jul 2, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 44 min |
| Jul 2, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 55 min |
| Jul 2, 6:46 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.